Ask a doctor

I had Restylane fillers injected in my nose and lips. When will this bruising go? (photos)

I had restylane fillers injected in my nose and lips. I have a small bruise on the side of my nose and was wondering how lomg it would taje to go? its a dark mark that just looks like a bruise. This bruise is above where my filler was injected. thanks :)

Doctor Answers (3)

Restylane Bruising on nose

+1
Bruising is a very common side effect after fillers are applied. It is important not to take any aspirin, vitamin E and omega 3 about 3 weeks prior to the treatment which all thin the blood and increase the chance of bruising. To help the bruise to subside quicker, it is highly recommended to take arnica supplements, avoid direct sun exposure, use lots of sunscreen on your face and add extra sun screen to the bruise. Reapply every 3 hours as well. If the bruise does not clear up in 3 weeks, make an appointment with your doctor so he can evaluate the bruise and give you the proper followup.


Mexico Plastic Surgeon
3.5 out of 5 stars 18 reviews

When a bruise not a bruise.

+1
If a bruise has not gone away in 3-6 weeks, it is possible that the original bruise, ie, the red blood cells that have seeped out into the surrounding tissues have broken down leaving their iron containing hemoglobin molecules. When iron oxidizes, it leaves behind a brown red stain. You have several options if this is the case:
1. continue to see how your body's macrophages (white cells) remove the iron molecules
2. try IPL or laser to "blast" the molecules of iron and stimulate the white cells to further reduce the staining.

Good luck with this!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
5.0 out of 5 stars 14 reviews

I had Restylane fillers injected in my nose and lips. When will this bruising go?

+1
Your bruise should resolve within a week, applying cold compresses and taking arnica may help healing it quicker 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 203 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.